Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Permanent damage to the gut?
Mar 24, 2002

I am using agenerase. One unbearable side effect is huge discharge of very smelly and unpleasant gas. I discharge about 50-60 big and small loads every day, despite using alternative remedies such as glutamine. What does agenerase do in the gut to cause so much trouble? Will continuous use cause permanent damage in my gut (like for example lipoatrophy) that even after I stop using this medicine I will be afflicted with the problem for the rest of my life? Would reducing the dose to 4 pills bid with 100-200 mg kaletra (or ritonavir?) be less stressful for my gut? Or is there an even better combination that would provide relief? Tx much.

Response from Dr. Henry

The damage is usually reversible. It sounds like it may be a good idea to decrease the agenerase to 600 mg BID with 100-200 mg of ritonavir. Often the GI complaints will improve (not always) and the amprenavir works better with that switch. KH



Previous
Erectile Dysfunction
Next
Agenerase and Aspirin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement